MAUDE Adverse Event Report: ST PAUL BCI SPECTRO2 10 PULSE OXIMETER

ST PAUL BCI SPECTRO2 10 PULSE OXIMETER
Model Number WW1000EN
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device and initial reporter sent to fda are unknown; no additional information was received.The device was returned for first-time service and evaluation after 2 years in the field.The strain relief section of the ear probe was found damaged.Investigation determined that the strain relief device connection end of the spo2 probe was torn and open internal wires connection were detected.The open wires resulted from torn strain relief at the probe connection end due to cord being subject to heavy use with extraneous forces.Instructions for use (ifus) indicate that "misuse or improper handling can damage the sensor or the cable.This may cause inaccurate readings.Do not twist unnecessarily or use excessive force when using, connecting, disconnecting, or storing the sensor." the failure resulted from malfunctioning spo2 probe due to broken internal wire connection.Root cause was deemed to be user interface.A device history record (dhr) review is not applicable in this case because the defective spo2 probe is not evaluated or tested in any way during the manufacturing process and the spo2 probe manufacturing records are retained by the supplier at their manufacturing site and are not readily available for review.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the device was displaying error message when probe is attached.No patient injury was reported.

Brand Name
BCI SPECTRO2 10 PULSE OXIMETER
Common Device Name
OXIMETER
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15326490
Report Number3012307300-2022-16909
Device Sequence Number12383329
Product Code DQA
UDI-Device Identifier30843418000016
UDI-Public30843418000016
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberWW1000EN
Device Catalogue NumberWW1000EN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown